Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 43, NWS Austin/San Antonio, TX

December 25, 2006Kinney County, Maverick County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this red flag warning at Dec 25, 2006, 7:28 AM CST for Kinney County, Maverick County, Val Verde County, Texas. It took effect at Dec 25, 2006, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 7:28 AM CST (13:28 UTC)
In effect from
Dec 25, 2006, 12:00 PM CST
Expired
Dec 25, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 1.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 251328
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
728 AM CST MON DEC 25 2006

...WINDY AND DRY CONDITIONS ACROSS THE WEST PART OF
SOUTH CENTRAL TEXAS THIS AFTERNOON...

.WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON ACROSS
THE WEST PART OF SOUTH CENTRAL TEXAS IN WAKE OF A COLD FRONT.
RELATIVE HUMIDITIES WILL REACH RED FLAG CRITERIA FOR 
SEVERAL HOURS THIS AFTERNOON.  WINDS ARE FORECAST TO 
DIMINISH BETWEEN 4 AND 6 PM TODAY...AS RELATIVE HUMIDITIES
BEGIN TO RISE TOWARD THE EVENING.  

TXZ183-202-217-252130-
/O.NEW.KEWX.FW.W.0043.061225T1800Z-061225T2300Z/
VAL VERDE-KINNEY-MAVERICK-
728 AM CST MON DEC 25 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON. 

LOWERING RELATIVE HUMIDITY LEVELS THIS AFTERNOON AND GUSTY 
20-FOOT WINDS OF 20 TO 30 MPH IS EXPECTED. THE HUMIDITIES ARE
EXPECTED TO FALL TO 20 TO 25 PERCENT IN THE AFTERNOON ALONG THE
RIO GRANDE. WINDS ARE FORECAST TO DIMINISH BELOW 15 MPH BY LATE
AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
1 follow-up statement
000 
WWUS84 KEWX 252125
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CST MON DEC 25 2006

...RED FLAG WARNING ALONG THE RIO GRANDE PLAINS THROUGH THE
REMAINDER OF THIS AFTERNOON...

.RED FLAG CONDITIONS WILL CONTINUE ALONG THE RIO GRANDE PLAINS
THROUGH THE REMAINDER OF THIS AFTERNOON.

TXZ183-202-217-260000-
/O.EXT.KEWX.FW.W.0043.000000T0000Z-061226T0000Z/
VAL VERDE-KINNEY-MAVERICK-
325 PM CST MON DEC 25 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

NORTHWEST 20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 30 MPH
AND RELATIVE HUMIDITIES BELOW 25 PERCENT WILL PERSIST THROUGH THE
REMAINDER OF THIS AFTERNOON.

WINDS WILL RAPIDLY DIMINISH TO BELOW 15 MPH AND RELATIVE
HUMIDITIES WILL RECOVER TO ABOVE 25 PERCENT AFTER SUNSET.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 25, 5:38 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Dec 25, 5:38 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 AM CST MON DEC 25 2006

.AVIATION...
COLD FRONT HAS PROGRESSED THROUGH SOUTH CENTRAL TEXAS, ALLOWING
STRONG N-NW WINDS TO PUSH INTO THE REGION. VFR CONDTIONS ARE
EXPECTED THROUGH THE TAF PERIOD, WITH N-NW WINDS OF 15-25 KTS,
WITH GUSTS TO 30 KTS THIS MORNING AND AFTERNOON. WINDS WILL BEGIN
TO DECREASE SHORTLY AFTER SUNSET. LIGHT NORTHERLY WINDS ARE THEN
EXPECTED THROUGH THE REST OF THE TAF PERIOD.

&&

.PREV DISCUSSION... (ISSUED 507 AM CST MON DEC 25 2006)

DISCUSSION...
ADJUSTED FORECASTS PER 06Z TO 11Z TRENDS AND 06Z FORECAST
SOLUTIONS.  WIDELY SCATTERED PATCHES OF RAIN AND SHOWERS
ASSOCIATED WITH FAST MOVING 700 TO 300 HPA S/W TROF AND COLD FRONT
ARE EXPECTED TO MOVE OUT OF THE AREA FROM LATE MORNING TO THE
AFTERNOON. STRONG PRESSURE GRADIENT WILL MAKE FOR WINDY CONDITIONS
TODAY...WITH WIND ADVISORY IN EFFECT FOR THE DAY THROUGH 4 PM.
DECREASING WINDS ARE FORECAST FOR THE LATE AFTERNOON AND
EVENING...WITH A FREEZE EXPECTED TONIGHT.

MOSTLY SUNNY AND MILD CONDITIONS ARE EXPECTED TUESDAY BECOMING
PARTLY CLOUDY WEDNESDAY. ANOTHER WINTER RAIN MAKING WEATHER
SYSTEM WILL APPROACH FROM THE WEST THURSDAY...CAUSING CLOUDY
DAYS THURSDAY AND FRIDAY WITH A CHANCE OF RAIN AND SHOWERS.
SLOWED RAIN MAKING SYSTEM DOWN BY ABOUT 12 HOURS FROM GFS
SOLUTIONS AND KEPT RAIN IN THE DAY FOR FRIDAY. AS POWERFUL
700 TO 300 HPA MOVES ACROSS THE AREA FRIDAY...1ST SURGE OF
COOL AIR IS FORECAST TO SWEEP ACROSS THE AREA AGAIN LATE
FRIDAY AND FRIDAY NIGHT...FOLLOWED BY ANOTHER SURGE OF COLD
AIR ON NEW YEARS EVE OR NEW YEARS DAY. THIS PATTERN KEEPS
DRY WEATHER FOR NEXT WEEKEND...FOLLOWED BY INCREASING CLOUDS
AND A CHANCE OF RAIN IN EARLY JANUARY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET...
CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE...
FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES...
KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK...
MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON...
WILSON... AND ZAVALA.

&&

08/25
Hazardous weather outlook, Dec 25, 5:06 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 AM CST MON DEC 25 2006

TXZ171>173-183>194-202>209-217>225-228-261115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
506 AM CST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A WIND ADVISORY IS IN EFFECT UNTIL 4 PM MONDAY FOR ALL OF SOUTH
CENTRAL TEXAS. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
CAN BE EXPECTED TODAY IN THE WAKE OF A COLD FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:44 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more22 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.